Hail, Marshall
- When
- April 20, 1:32 PM CST
- Where
- Marshall County, Lacon
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.017, -89.400
3 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 20, 10:00 AM CST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT WED APR 20 2005 .DISCUSSION... MCS OUT OVER THE PLAINS IN NWRN MO...MAJORITY OF STORMS SEEM TO BE DISSIPATING OVER IA...THOUGH THE SRN HALF OF THE STORM STILL HAS ITS COLD TOPS ON IR OVER NWRN MO. COLD FRONT CURRENTLY DRAPED ACROSS NRN IL. CURRENTLY A BIT WARMER THAN SAME TIME YESTERDAY...THOUGH NOT ANTICIPATING WARMER TEMPS OVERALL SINCE CLOUDS WILL CONTINUE TO INCREASE AS WELL AS INCREASING CHANCES FOR PRECIPITATION FROM APPROACHING COLD FRONT. NO CHANGES FOR THE FORECAST AT THIS TIME. && .PREV DISCUSSION... ZONE PACKAGE TO BE A BIT LATE TODAY DUE TO A GFE CRASH. REGULAR DISCUSSION FOLLOWS... A RATHER ACTIVE NEXT FEW DAYS IN STORE FOR CENTRAL ILLINOIS... BEGINNING WITH THE THREAT OF SEVERE WEATHER TODAY AND THURSDAY NIGHT... THEN SOME UNSEASONABLY COOL WEATHER IN TIME FOR THE WEEKEND. SHORT TERM CHALLENGES WILL INVOLVE TIMING OF COLD FRONT PASSAGE TODAY AND ASSOCIATED SVR WX THREAT. FRONT IS LIKELY TO LIFT BACK NORTHWARD AS A WARM FRONT LATE THURSDAY... AS ANOTHER SFC LOW TAKES SHAPE OVER THE PLAINS STATES... BRINGING ANOTHER CHANCE OF SVR WX THURSDAY NIGHT. MODELS POINTING TOWARDS STRONG SFC CYCLOGENESIS OVER THE NORTHEASTERN US WITH STRONG LOW LEVEL CAA SWEEPING DOWN FROM THE GREAT LAKES BEHIND THIS SYSTEM SATURDAY. SHORT TERM...TODAY THROUGH FRIDAY... A COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA FROM THE NORTH IN RESPONSE TO A SHORTWAVE TROF PASSING NORTH OF LAKE SUPERIOR TODAY. ETA FAVORING A SLOWER FRONTAL PROGRESSION WITH THE FRONT ALIGNED ROUGHLY ALONG A TAYLORVILLE-EFFINGHAM LINE BY 00Z THU. SLOWER PROGRESSION IS FAVORED DUE TO RECENT OBSERVED TRENDS. RIGHT NOW APPEARS STORMS WILL FIRE UP AHEAD OF THE FRONT THIS AFTERNOON AND MOVE SLOWLY SOUTHEASTWARD AS THE FRONT ITSELF SLOWLY PUSHES SOUTH. MODERATE INSTABILITY... WITH CAPES ON THE ORDER OF 2000 J/KG WILL BE PRIMARY FACTOR FOR SVR AS SHEAR WILL BE WEAK WITH MID LEVEL WINDS ONLY AROUND 20-25 KTS. RIGHT NOW APPEARS TO BE MORE OF A HAIL-EVENT WITH STEEPENING MID-LEVEL LAPSE RATES DURING THE AFTERNOON. SHORTWAVE EJECTING FROM WESTERN US CUTOFF LOW WILL MOVE INTO THE CENTRAL PLAINS THURSDAY NIGHT AS ANOTHER DISTURBANCE DIPS DOWN FROM CANADA. ATTENDANT SFC LOW WILL MOVE INTO MISSOURI THURSDAY NIGHT. COLD FRONT AFFECTING THE AREA TODAY... HAVING STALLED OUT NOT TOO FAR TO OUR SOUTH WEDNESDAY NIGHT... WILL RETURN AS A WARM FRONT THURSDAY NIGHT AS SFC LOW MOVES ACROSS CENTRAL ILLINOIS BY FRIDAY MORNING. SVR WX IS A POSSIBILITY YET AGAIN THURSDAY NIGHT AS MUCH OF THE CWA MAY END UP IN THE WARM SECTOR AS RETURNING WARM FRONT HEADS NORTH. MODELS HAVE BEEN TRENDING TOWARDS A FARTHER NORTH TRACK TO THE SFC LOW OVER THE PAST COUPLE DAYS... AND ANY SLOWDOWN IN FROPA TODAY AND TONIGHT MAY LEAD TO THE FRONT STALLING OUT FARTHER NORTH... PERHAPS ALLOWING A FARTHER NORTH RETROGRESSION THURSDAY NIGHT. WHILE THE NOCTURNAL TIMING OF THE SYSTEM PASSING THROUGH IS A BIT UNFAVORABLE FOR SVR... THE RELATIVE LACK OF INSTABILITY MAY BE MITIGATED BY STRONGER SHEAR AND THE PRESENCE OF A 35-40KT LLJ NOSING INTO CENTRAL ILLINOIS. TIMING OF THIS SYSTEM WILL NEED THE BE TWEAKED OVER THE NEXT COUPLE SHIFTS. FOR WHAT IT IS WORTH... THE ETA AND GFS ARE IN UNCHARACTERISTIC AGREEMENT ON THE POSITION AND TIMING OF THIS SYSTEM. SOME WRAP AROUND SHOWERS AND LOW CLOUDS ASSOCIATED WITH LOW-LEVEL CAA ARE LIKELY TO PERSIST INTO FRIDAY UNTIL DRIER SUBSIDENT AIR MOVES THROUGH FRIDAY NIGHT AND SATURDAY. LONG TERM...SATURDAY THROUGH TUESDAY... MODELS ARE INDICATING RATHER STRONG CYCLOGENESIS OVER THE OHIO VALLEY SATURDAY AS ANOTHER REINFORCING DISTURBANCE ROTATES INTO MEAN LW TROF OVER THE NORTHEAST. THIS DEEPENING SFC LOW WILL LIKELY RESULT IN COOL NORTHWEST FLOW WITH UNSEASONABLY COOL TEMPS FOR SATURDAY AND SUNDAY BEFORE UPPER LEVEL RIDGING NOSES IN MONDAY WITH MODERATING TEMPERATURES. JUST HOW COOL THINGS GET SATURDAY IS LIKELY DEPENDENT ON STRENGTH OF SFC CYCLOGENESIS EAST OF THE AREA. GFS IS A BIT MORE BULLISH WITH REINFORCING SHORTWAVE MOVING IN FROM THE GREAT LAKES SATURDAY... RESULTING IN A DEEPER SFC LOW AND STRONGER CAA ON THE BACKSIDE. FOR NOW WILL SET TREND FOR COOLER TEMPS FOR THE WEEKEND... BUT WONT GO QUITE AS LOW AS THE MEX GUIDANCE IS INDICATING (HIGH OF 48 AT KBMI). LONGER RANGE MODELS KEEP PERSISTENT TROUGHING IN THE EAST WITH MORE DISTURBANCES ROTATING ABOUT IT IN THE EARLY PORTION OF NEXT WEEK. ANOTHER CHANCE OF PRECIP IS LIKELY FOR MONDAY AND TUESDAY. DUE TO MORE IMMEDIATE CONCERNS AND PROBABLE CHANGES IN THE LONG TERM SOLUTIONS... WILL LEAVE DAYS 6 AND 7 MOSTLY UNCHANGED FOR THE TIME BEING. && .ILX WATCHES/WARNINGS/ADVISORIES... .IL...NONE. && HJS/HARDIMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1105 AM CDT WED APR 20 2005 ILZ027>031-036>038-040>053-211100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN...PEORIA... SPRINGFIELD AND TAYLORVILLE 1105 AM CDT WED APR 20 2005 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH SOUTH INTO CENTRAL ILLINOIS THIS AFTERNOON HELPING TO IGNITE SCATTERED THUNDERSTORMS. A FEW OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM IS EXPECTED TO PUSH INTO CENTRAL ILLINOIS LATE THURSDAY NIGHT AND FRIDAY...BRINGING WITH IT ANOTHER CHANCE FOR THUNDERSTORMS TO CENTRAL ILLINOIS. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE ON MONDAY AND TUESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH THE EARLY EVENING HOURS...ROUGHLY FROM 200 PM THROUGH 800 PM. ILZ054>057-061>063-066>068-071>073-211100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-JASPER- LAWRENCE-MOULTRIE-RICHLAND-SHELBY- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE... MATTOON AND SHELBYVILLE 1105 AM CDT WED APR 20 2005 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EARLY TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH SOUTH INTO EAST CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON AND THIS EVENING HELPING TO IGNITE SCATTERED THUNDERSTORMS. A FEW OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORM WILL STILL BE POSSIBLE ACROSS PARTS OF EAST CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY. HOWEVER...AS A NEW STORM SYSTEM PUSHES INTO CENTRAL ILLINOIS LATE THURSDAY NIGHT AND FRIDAY...MORE ORGANIZED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA. AFTER THE THREAT ENDS LATER ON FRIDAY...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE ON MONDAY AND TUESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON THROUGH THIS EVENING...ROUGHLY FROM 400 PM TO 10 PM. HJS
The Lincoln radar (KILX), 96 km away, was scanning. The volume nearest the first event began at 19:32 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Large tree limbs down.
A few trees and tree limbs down.
Large tree down on Wayne Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447155, 5447158, 5447157, 5447156, 5447159.